Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 27, 2016, 2:55 PM EDT for Oswego County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 2:55 PM EDT (18:55 UTC)
- Expired
- May 27, 2016, 4:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 76 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WWUS81 KBUF 271855
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
255 PM EDT FRI MAY 27 2016
NYZ005-006-272000-
OSWEGO-NORTHERN CAYUGA-
255 PM EDT FRI MAY 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OSWEGO AND
FAR EASTERN CAYUGA COUNTIES...
AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
LYSANDER AND MOVING EAST AT 25 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FULTON...CENTRAL SQUARE...BATTLE ISLAND STATE PARK...HASTINGS...VOLNEY...
CONSTANTIA...WEST MONROE...PALERMO...PHOENIX AND MINETTO.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 33.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4320 7604 4320 7608 4323 7610 4327 7620
4324 7621 4322 7619 4320 7621 4324 7626
4324 7627 4323 7626 4320 7627 4323 7631
4323 7648 4311 7647 4310 7650 4305 7650
4305 7652 4339 7654 4346 7601 4318 7600
TIME...MOT...LOC 1854Z 264DEG 20KT 4322 7649
$$
REYNOLDSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 27, 2:33 PM EDT, 22 minutes earlier.
Area forecast discussion, May 27, 2:33 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 233 PM EDT FRI MAY 27 2016 .SYNOPSIS... High pressure anchored off the Southeast Coast will combine with persistent low pressure over the center of the country to keep a feed of warm humid air in place through the bulk of the long holiday weekend. The mid-summer like warmth will fuel some widely separated showers and thunderstorms mainly away from the lakes each day through Monday. && .NEAR TERM /THROUGH SATURDAY/... High pressure centered over the Carolinas this afternoon is continuing to pump warm and humid air north across western and central NY. An upper level ridge is also in place across the East Coast setting a pattern that is bringing mid-summer like weather to the region. Temperatures are running in the upper 70s to mid 80s with dewpoints in the 60s at 2pm. Visible satellite imagery shows a nice cumulus field inland of the the stable flow east of Lakes Erie and Ontario. Thunderstorms that fired around lunchtime along the southern shore of Lake Ontario continue to track across the central Finger Lakes. SPC Mesoanalysis shows a pool of 1000-2500 j/kg of SBCAPE across the Finger Lakes into Central NY with a bullseye east of SYR. These unstable conditions will continue to support chances for scattered thunderstorm activity firing on lake breeze boundaries well inland from the Great Lakes through this evening. This would mainly be confined to south and east of Rochester with a fairly stable environment to the west thanks to the Lake Erie lake breeze. Similar to yesterday weak wind shear and poor mid-level lapse rates and riding aloft will keep storms sub-severe. Any remaining showers or thunderstorms over the Finger Lakes or Southern Tier this evening will quickly subside with the setting sun. Expect another warm and humid night across western and north central New York with temperatures only settling into the low to mid 60s. These values will be more typical of those found in July or early August. On Saturday expect similar conditions to what we are seeing this afternoon. Warm and humid temperatures and chances of showers and thunderstorms firing along lake breezes. We will see an uptick again in surface temperatures as 850mb level temperatures rise another degree or two to around 18C. This combined with subsidence from increasing 500mb ridging aloft will help boost surface highs into the mid to upper 80s for most with 90 possible with light downslope flow in the Genesee Valley and below the Niagara Escarpment. Combine these temperatures with the high humidity and heat index values will push into the 90s across many locations. Some of these temperatures will challenge record highs with more detail in the Climate section below. While these are not Heat Advisory level...this will be the warmest day of the year so those not yet acclimated to the heat should take precaution. Concerning the thunderstorm chances, the same problems that are limiting storm intensity today (Friday) will also limit intensity tomorrow. Coverage should again remain mainly south and east of ROC but can't rule out some activity firing west of ROC south of Lake Ontario toward Niagara Falls. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... An upper level ridge will extend from Bermuda to the Lower Great Lakes Region through Sunday. The ridge will finally loosen its grip on Monday and a trough over the upper Great Lakes shifts east. The big story continues to be the early season heat and humidity through the first part of the period. Temperatures Sunday will just be a tad lower than Saturday with another warm muggy night on tap Sunday night with temperatures only lowering to the mid 60s in most spots. Scattered showers and thunderstorms again develop on Sunday during the afternoon and early evening hours. These will once again focus on and inland of the lake breezes and leftover boundaries of previous convection. A shortwave will approach the region from the Upper Lakes Sunday night with more numerous showers and thunderstorms. Activity will end from west to east on Monday... most likely late morning across western New York and during the afternoon over the Finger Lakes and Eastern Lake Ontario region. The passage of the cool front will bring a bit of relief temperature-wise with highs on Monday within a few degrees of 80. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... Air temperatures will be a few degrees cooler Tues-Wednesday and more noticeable will be the drop in humidity as dewpoints will fall from the mid 60s Monday down to the mid 50s for Tues-Wednesday. High pressure extending southward from Canada will provide for sunny skies both days. Thursday a storm will advance across the western Great Lakes region...and towards James Bay...while pushing a cold front and associated showers and thunderstorms eastward across the Great Lakes. This activity may reach the eastern Great Lakes area before the end of the day Thursday. Ahead of this cold front southerly winds will bring a return to warm and more humid air for Thursday. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR conditions will persist through tonight and Saturday as ridging at the surface and aloft contribute to mid-summer like weather. Expect TSRA to remain confined to South and East of ROC, including KJHW, where a storm tracking over the airfield could bring tempo sub- VFR. Otherwise any early evening convection will quickly dissipate. Similar conditons expected on Saturday as what we are seeing today with high pressure remaining in control. Storms may fire along lake breeze boundaries in the afternoon near KROC and KJHW so have covered this will VCSH as convection is not expected until after 18z. All other sites should be free of storms thanks to stable lake breeze flow. Outlook... Saturday through Monday...Mainly VFR with a chance of showers and thunderstorms. Tuesday and Wednesday...VFR. && .MARINE... A burgeoning ridge centered off the Southeast Coast...but extending to the northwest across the Lower Great Lakes...will keep mainly fair weather in place through at least the first half of the Memorial Day weekend. A few storms firing along lake breeze boundaries this afternoon and tomorrow may clip the nearshore waters. Otherwise expect light winds and negligible waves. While fine conditions for recreational boating will likely persist through Sunday...there will be an increasing chance for showers and thunderstorms Sunday night and Monday as a frontal system will move across the region. && .CLIMATE... The first extended period of summer's warmth will be upon us this weekend. Temperatures will climb well into the 80s, of which some of these daily readings may near record levels. Listed below are the records for our three climate stations. BUFFALO... Today......May 27th...Record High Maximum...89F...1978 ......................Record High Minimum...69F...1991 Saturday...May 28th...Record High Maximum...86F...2012 ......................Record High Minimum...69F...1911 Sunday.....May 29th...Record High Maximum...87F...1987 ......................Record High Minimum...68F...1987 ROCHESTER... Today......May 27th...Record High Maximum...92F...1978 ......................Record High Minimum...70F...1918 Saturday...May 28th...Record High Maximum...93F...1911 ......................Record High Minimum...68F...1939 Sunday.....May 29th...Record High Maximum...92F...2006 ......................Record High Minimum...69F...1908 WATERTOWN... Today......May 27th...Record High Maximum...87F...1960 ......................Record High Minimum...67F...1991 Saturday...May 28th...Record High Maximum...85F...2012 ......................Record High Minimum...64F...1987 Sunday.....May 29th...Record High Maximum...87F...2012 ......................Record High Minimum...63F...2006 A climatic day is between 1 AM EDT to 1 AM EDT. Temperature records for Buffalo and Rochester date back to 1871, while records for Watertown start in 1949. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...SMITH SHORT TERM...LEVAN LONG TERM...THOMAS AVIATION...SMITH MARINE...RSH/SMITH CLIMATE...THOMAS
Hazardous weather outlook, May 27, 4:59 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 459 AM EDT FRI MAY 27 2016 NYZ001>008-010>014-019>021-085-280900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 459 AM EDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-280900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 459 AM EDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, May 27, 12:41 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1241 PM EDT FRI MAY 27 2016
NYZ003-004-271715-
WAYNE-MONROE-
1241 PM EDT FRI MAY 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE AND EAST CENTRAL
MONROE COUNTIES...
AT 1238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WEBSTER...
MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IRONDEQUOIT...EAST ROCHESTER...WEBSTER...FAIRPORT...ONTARIO...PENFIELD...
WILLIAMSON...MARION AND SODUS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4304 7745 4323 7755 4332 7733 4333 7714
4331 7697 4334 7691 4335 7683 4325 7680
TIME...MOT...LOC 1638Z 244DEG 13KT 4319 7735
WELCHSpecial weather statement, May 27, 1:30 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
130 PM EDT FRI MAY 27 2016
NYZ004>006-271800-
WAYNE-OSWEGO-NORTHERN CAYUGA-
130 PM EDT FRI MAY 27 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE...NORTHERN CAYUGA
AND OSWEGO COUNTIES...
AT 127 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SODUS
AND MOVING EAST AT 20 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN BEACH STATE PARK...SODUS...CATO...CHIMNEY BLUFFS STATE PARK...
STERLING...ROSE...HURON...WOLCOTT...SODUS POINT AND HANNIBAL.
HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING
OF WATER ON AREA ROADWAYS AND LOCALIZED FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4316 7657 4313 7715 4333 7718 4334 7716
4331 7697 4334 7691 4335 7681 4339 7673
4343 7668 4345 7660
TIME...MOT...LOC 1727Z 261DEG 17KT 4324 7705
REYNOLDSSpecial weather statement, May 27, 1:57 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EDT FRI MAY 27 2016
NYZ004-005-271845-
WAYNE-NORTHERN CAYUGA-
157 PM EDT FRI MAY 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO...CAYUGA
AND SOUTHEASTERN WAYNE COUNTIES...
AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CLYDE AND MOVING EAST AT 15 MPH.
PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYONS...CLYDE...WEEDSPORT...CATO...CONQUEST...SAVANNAH...PORT BYRON...
MERIDIAN AND SOUTH BUTLER.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 40.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON AREA ROADWAYS AND LOCALIZED FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4311 7649 4310 7650 4303 7650 4303 7671
4301 7694 4302 7700 4314 7701 4319 7648
4315 7647 4314 7649 4313 7648 4311 7647
TIME...MOT...LOC 1755Z 264DEG 14KT 4314 7692
REYNOLDSSpecial weather statement, May 27, 2:04 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 204 PM EDT FRI MAY 27 2016 NYZ004>006-271845- WAYNE-OSWEGO-NORTHERN CAYUGA- 204 PM EDT FRI MAY 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OSWEGO...CAYUGA AND NORTHEASTERN WAYNE COUNTIES... AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHIMNEY BLUFFS STATE PARK AND MOVING EAST AT 15 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIR HAVEN BEACH STATE PARK...CATO...STERLING...IRA...WOLCOTT...HANNIBAL... RED CREEK...PORT BAY...FURNISS AND SOUTH HANNIBAL. VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4315 7684 4329 7686 4341 7649 4318 7647 TIME...MOT...LOC 1803Z 264DEG 13KT 4321 7682 REYNOLDS
Special weather statement, May 27, 2:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
255 PM EDT FRI MAY 27 2016
NYZ005-006-272000-
OSWEGO-NORTHERN CAYUGA-
255 PM EDT FRI MAY 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OSWEGO AND
FAR EASTERN CAYUGA COUNTIES...
AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
LYSANDER AND MOVING EAST AT 25 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FULTON...CENTRAL SQUARE...BATTLE ISLAND STATE PARK...HASTINGS...VOLNEY...
CONSTANTIA...WEST MONROE...PALERMO...PHOENIX AND MINETTO.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 33.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4320 7604 4320 7608 4323 7610 4327 7620
4324 7621 4322 7619 4320 7621 4324 7626
4324 7627 4323 7626 4320 7627 4323 7631
4323 7648 4311 7647 4310 7650 4305 7650
4305 7652 4339 7654 4346 7601 4318 7600
TIME...MOT...LOC 1854Z 264DEG 20KT 4322 7649
REYNOLDSThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:41 PM EDT | Special Weather Statement | BUF | Wayne | 34 min |
| May 27, 1:30 PM EDT | Special Weather Statement | BUF | Wayne | 30 min |
| May 27, 1:57 PM EDT | Special Weather Statement | BUF | Cayuga | 48 min |
| May 27, 2:04 PM EDT | Special Weather Statement | BUF | Cayuga | 41 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.